Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 141, NWS St. Louis, MO

May 2, 2008Iron County, Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 2, 2008, 7:20 AM CDT for Iron County, Reynolds County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 7:20 AM CDT (12:20 UTC)
Expired
May 2, 2008, 8:15 AM CDT
In force
55 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Iron County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 021220
SVRLSX
MOC093-179-021315-
/O.NEW.KLSX.SV.W.0141.080502T1220Z-080502T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
720 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IRON COUNTY IN SOUTHEAST MISSOURI
  REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 815 AM CDT

* AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 16 MILES WEST OF BUNKER TO 19 MILES SOUTHWEST OF BUNKER TO 45
  MILES SOUTHWEST OF GARWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES
  SOUTH OF SALEM TO 24 MILES NORTHEAST OF MOUNTAIN VIEW TO 13 MILES
  EAST OF WEST PLAINS...AND MOVING EAST AT 61 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUNKER...
  REYNOLDS...
  BIXBY...
  OATES...
  ELLINGTON...
  GLOVER...
  GARWOOD...
  BELLEVIEW...
  ANNAPOLIS...
  PILOT KNOB...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3716 9105 3721 9115 3740 9120 3742 9124
      3749 9123 3750 9129 3756 9134 3760 9132
      3760 9118 3773 9115 3773 9114 3774 9066
      3765 9065 3764 9054 3730 9056 3726 9073
      3706 9078 3705 9097
TIME...MOT...LOC 1220Z 249DEG 53KT 3754 9143 3724 9131
          3677 9154

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 021249
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 AM CDT FRI MAY 2 2008

MOC093-179-021315-
/O.CON.KLSX.SV.W.0141.000000T0000Z-080502T1315Z/
REYNOLDS MO-IRON MO-
748 AM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR IRON AND REYNOLDS COUNTIES...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIXBY TO REDFORD TO 9 MILES WEST OF GARWOOD...OR ALONG
A LINE EXTENDING FROM 21 MILES WEST OF IRONTON TO 18 MILES NORTHWEST
OF PIEDMONT TO 21 MILES WEST OF PIEDMONT...MOVING EAST AT 61 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...SABULA...
HOGAN...GLOVER...CHLORIDE...ANNAPOLIS...VULCAN...PILOT KNOB...IRONTON
AND DES ARC.

DOPPLER RADAR HAS INDICATED SOME AREAS OF WEAK ROTATION WITHIN THIS 
LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD HIGH WINDS 
AND WIND DAMAGE ACROSS SOUTH CENTRAL MISSOURI. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3716 9105 3721 9115 3740 9120 3742 9124
      3749 9123 3750 9129 3756 9134 3760 9132
      3760 9118 3773 9115 3773 9114 3774 9066
      3765 9065 3764 9054 3730 9056 3726 9073
      3706 9078 3705 9097
TIME...MOT...LOC 1248Z 249DEG 53KT 3768 9094 3738 9082
          3707 9099

$$

TES
000 
WWUS53 KLSX 021315
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT FRI MAY 2 2008

MOC093-179-021325-
/O.EXP.KLSX.SV.W.0141.000000T0000Z-080502T1315Z/
REYNOLDS MO-IRON MO-
815 AM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR IRON AND REYNOLDS COUNTIES
EXPIRES AT 815 AM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM CDT.

LAT...LON 3716 9105 3721 9115 3740 9120 3742 9124
      3749 9123 3750 9129 3756 9134 3760 9132
      3760 9118 3773 9115 3773 9114 3774 9066
      3765 9065 3764 9054 3730 9056 3726 9073
      3706 9078 3705 9097
TIME...MOT...LOC 1315Z 249DEG 53KT 3782 9047 3752 9035
          3721 9052

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:41 AM CDT, 39 minutes earlier.

Area forecast discussion, May 2, 6:41 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 AM CDT FRI MAY 2 2008

.DISCUSSION...
/402 AM CDT FRI MAY 2 2008/
SQUALL LINE HAS FORMED JUST AHEAD OF COLD FRONT THIS MORNING OVER
EASTERN KS/WESTERN MO...MOVING EAST NORTHEAST AROUND 55 MPH. IT WILL
BEGIN TO AFFECT WESTERN SECTIONS OF CWA AFTER 0930Z. IT HAS BEGUN TO
WEAKEN...BUT FEEL THAT SOME ISOLATED SEVERE STORMS STILL POSSIBLE
...MAINLY WEST OF A QUINCY TO JEFFERSON CITY LINE...SO ADDED MENTION
TO GRIDS FOR 12Z TO 15Z. REST OF AREA TO JUST SEE SOME RWS/TRWS
THROUGH THE MORNING HOURS. BEYOND 18Z...STILL SOME QUESTION ABOUT
SEVERE WEATHER POTENTIAL. NOT SURE HOW MUCH THIS MORNINGS STORMS
WILL WORK OVER THE ATMOSPHERE. FOR NOW WILL ERR ON THE SIDE OF
CAUTION AS MODELS CONTINUE TO INDICATE CAPES IN EXCESS OF 1500
J/KG...AS WELL AS DECENT 0-1KM SHEAR FOR THE LATE MORNING/AFTERNOON
HOURS. SO KEPT SEVERE MENTION IN GRIDS FOR EASTERN SECTIONS OF AREA
THIS AFTERNOON AND EVENING...AS SPC HAS AREA IN MODERATE RISK...WITH
MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.

BY TONIGHT...WILL SEE PCPN TAPER OFF QUICKLY...THOUGH KEPT LIKELY
POPS OVER FAR EASTERN COUNTIES THROUGH 06Z...THEN DRY AFTER THAT. AS
FOR LOW TEMPS...RANGE FROM LOWER 40S IN THE WEST TO LOWER 50S IN THE
EAST.

ON SATURDAY...STILL HAVE DECENT SHOT FOR SOME SHOWER ACTIVITY DUE TO
STRONG SHORTWAVES WRAPPING AROUND LOW AS IT LIFTS NORTHWARD THROUGH
GREAT LAKES REGION. BEST CHANCES OF RAIN WILL BE OVER NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. HIGHS WILL BE A BIT CHILLY...IN
THE MID 50S TO MID 60S.

DRY WEATHER TO PERSIST FOR THE REMAINDER OF THE WEEKEND AND INTO
EARLY NEXT WEEK WITH TEMPS MODERATING THROUGH THE PERIOD.  NEXT
CHANCE FOR RAIN WILL AFFECT AREA BY MID WEEK.

BYRD

&&

.AVIATION...
/628 AM CDT FRI MAY 2 2008/
FOR THE 12Z TAFS...
LOW PRESSURE WAS CENTERED OVER NEBRASKA EARLY THIS MORNING. COLD
FRONT EXTENDED FROM THE LOW ACROSS EASTERN KS INTO EASTERN OK.
FRONT WILL SWEEP ACROSS THE REGION TODAY. SHOWERS AND
THUNDERSTORMS WERE WIDESPREAD ACROSS MO AHEAD OF THE FRONT. EXPECT
WIDESPREAD SHOWERS/SCATTERED THUNDERSTORMS TO AFFECT THE TAF SITES
DURING THE MORNING. DRIER AIR WILL ADVECT INTO THE REGION FROM THE
WEST DURING THE EARLY AFTERNOON WITH THE CHANCE OF PRECIPITATION
DIMINISHING CONSIDERABLY.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 2, 4:43 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
443 AM CDT FRI MAY 2 2008

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072-031200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-FRANKLIN-CRAWFORD-
443 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PERSIST THROUGH THIS AFTERNOON AS A STRONG
COLD FRONT SLIDES THROUGH THE REGION. THERE IS A SLIGHT RISK OF
SEVERE STORMS TODAY...WITH THE MAIN THREATS BEING DAMAGING WINDS
AND LARGE HAIL.

MODERATE FLOODING WILL PERSIST ALONG PORTIONS OF THE MISSISSIPPI
RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH THURSDAY.

MODERATE AND MAJOR FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY HAIL...WIND DAMAGE OR TORNADO REPORTS
TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-069-070-074-079-098>102-MOZ061-063>065-073>075-
084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
IRON-MADISON-REYNOLDS-
443 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PERSIST THROUGH EARLY THIS EVENING AS A STRONG
COLD FRONT SLIDES THROUGH THE REGION. THERE IS A MODERATE RISK OF
SEVERE STORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS
BEING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN WEDNESDAY THROUGH THURSDAY.

MODERATE AND MAJOR FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY HAIL...WIND DAMAGE OR TORNADO REPORTS
TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Special weather statement, May 2, 4:33 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CDT FRI MAY 2 2008

MOZ018-019-026-027-034-041-042-021030-
BOONE MO-AUDRAIN MO-MONROE MO-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
433 AM CDT FRI MAY 2 2008

AT 433 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
CLARENCE TO 12 MILES WEST OF STURGEON...MOVING NORTHEAST AT 41 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME
SIZE...STRONG WINDS IN EXCESS OF 45 MPH...AND FREQUENT LIGHTNING AS
IT AFFECTS STURGEON...DUNCANS BRIDGE...CLARENCE...WOODLAWN...MAUD...
MADISON...LEONARD...PLEVNA...HOLLIDAY AND GRANVILLE BETWEEN 433 AM
AND 530 AM.

BRITT
Special weather statement, May 2, 5:40 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT FRI MAY 2 2008

MOZ036-042-049>051-021115-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-AUDRAIN MO-PIKE MO-
540 AM CDT FRI MAY 2 2008

AT 540 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF LADDONIA TO
HOLTS SUMMIT...MOVING EAST AT 43 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING HAIL AND STRONG
WINDS AS IT AFFECTS LADDONIA...FULTON...FARBER...TEBBETTS...
MARTINSBURG...SHAMROCK...WILLIAMSBURG...WELLSVILLE...STEEDMAN AND
REFORM BETWEEN 540 AM AND 615 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY
MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, May 2, 6:11 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 AM CDT FRI MAY 2 2008

MOZ036-048>052-059-060-021145-
OSAGE MO-GASCONADE MO-COLE MO-WARREN MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-PIKE MO-
611 AM CDT FRI MAY 2 2008

AT 611 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
WELLSVILLE TO 3 MILES SOUTHEAST OF ST. THOMAS...MOVING EAST AT 35
MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING HAIL AND STRONG
WINDS AS IT AFFECTS PORTLAND...MONTGOMERY CITY...MINEOLA...
KOELTZTOWN...NEW HARTFORD...FREEBURG...RICH FOUNTAIN...NEW
FLORENCE...LINN AND MORRISON BETWEEN 611 AM AND 645 AM.

IN ADDITION...THIS LINE OF STORMS MAY INTENSIFY...AND A SEVERE
THUNDERSTORM WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD
CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, May 2, 6:38 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 AM CDT FRI MAY 2 2008

MOZ036-049-051-052-059-060-062-021215-
FRANKLIN MO-OSAGE MO-GASCONADE MO-WARREN MO-MONTGOMERY MO-LINCOLN MO-
PIKE MO-
638 AM CDT FRI MAY 2 2008

AT 638 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF TROY
TO 10 MILES SOUTH OF LINN...MOVING NORTHEAST AT 40 MPH.

THIS STRONGEST STORMS IN THIS LINE WILL BE CAPABLE OF PRODUCING
SMALL HAIL...WIND GUSTS IN EXCESS OF 45 MPH...AND FREQUENT LIGHTNING
AS IT AFFECTS TRUXTON...MORRISON...LINN...HIGH HILL...WHITESIDE...
SILEX...RHINELAND...GASCONADE...OWENSVILLE AND MOUNT STERLING
BETWEEN 638 AM AND 715 AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY
MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT
Special weather statement, May 2, 7:11 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT FRI MAY 2 2008

MOZ052-059>062-021245-
FRANKLIN MO-GASCONADE MO-ST. CHARLES MO-WARREN MO-LINCOLN MO-
711 AM CDT FRI MAY 2 2008

AT 711 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF TROY
TO 10 MILES SOUTHWEST OF OWENSVILLE...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG
WIND GUSTS IN EXCESS OF 45 MPH...AND FREQUENT LIGHTNING AS IT
AFFECTS NEW HOPE...TROY...TRELOAR...ROSEBUD...WRIGHT CITY...MOSCOW
MILLS...GERALD...LYON...LESLIE AND FORISTELL BETWEEN 711 AM AND 745
AM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY
MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:42 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.